GEORGE C. OWEN, M.D., F.A.C.P.; HENRY A. BRADFORD, M.D., F.A.C.P.
Following the appearance of Coburn's report1 advocating large doses of salicylates in rheumatic fever, interest in the problem of salicylate intoxication has increased and warnings have been sounded regarding the dangers of salicylate therapy.2, 3 Stress has been laid upon hemorrhage as one of the most striking of these complications, and case reports are cited of deaths from hemorrhage, but prothrombin levels were not determined in any of the fatal cases reported.4, 5
Quick questioned the rôle of salicylate hypoprothrombinemia in the production of fatal hemorrhage, on the grounds that no evidence had been offered that prothrombin levels could be
GEORGE C. OWEN, HENRY A. BRADFORD. THE PROTHROMBINOPENIC EFFECT OF MASSIVE SALICYLATE THERAPY IN ACUTE RHEUMATIC FEVER(THE PROTHROMBINOPENIC EFFECT OF MASSIVE SALICYLATE THERAPY IN ACUTE RHEUMATIC FEVER*). Ann Intern Med. 1946;25:97–102. doi: 10.7326/0003-4819-25-1-97
Download citation file:
Published: Ann Intern Med. 1946;25(1):97-102.
Infectious Disease, Rheumatology, Streptococcal Infections.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use